New York, 2012

Damaging Winds in New York, July 26, 2012

July 26, 2012 · NWS BUF · 17 events in 3 counties and zones

Showers and thunderstorms developed across the western southern tier in a moist, unstable atmosphere. Several of the thunderstorms produced damaging winds which downed trees and wires.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$171,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Showers and thunderstorms developed across the western southern tier in a moist, unstable atmosphere. Several of the thunderstorms produced damaging winds which downed trees and wires. In Olean, in additional to downing trees, the winds blew the awning off a building. In Alma, a tree fell on an automobile.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 26, 12:25 PM EST, 5 minutes earlier.

Area forecast discussion, Jul 26, 12:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EDT THU JUL 26 2012

.SYNOPSIS...
LOW PRESSURE AND ITS ASSOCIATED WARM FRONT WILL PUSH EAST ACROSS
WESTERN AND CENTRAL NEW YORK TODAY AND PRODUCE OCCASIONAL SHOWERS
AND THUNDERSTORMS. WHILE THIS ACTIVITY WILL BRING SOME MUCH NEEDED
RAINFALL TO THE REGION...THERE IS A HEIGHTENED CHANCE FOR STRONG TO
SEVERE STORMS THIS AFTERNOON AND EVENING. SOMEWHAT UNSETTLED WEATHER
WILL LINGER OVER THE REGION ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC LOW IS NOW NEAR NORTHERN LAKE ONTARIO THIS EARLY AFTERNOON WITH
A WARM FRONT ACROSS CENTRAL NEW YORK STATE. HAVE ISSUED A SEVERE
THUNDERSTORM WATCH FOR OUR SOUTHERN TIER COUNTIES UNTIL 10 PM TO
ACCOUNT FOR THUNDERSTORMS BECOMING SEVERE THIS AFTERNOON...IN THE
VICINITY OF THE MOST UNSTABLE AIR. FARTHER TO THE NORTH WHERE
CLOUDS HAVE BEEN A LITTLE THICKER WILL HAVE JUST SHOWERS AND
THUNDERSTORMS IN THE GRIDS THROUGH THE AFTERNOON.

AS THE SURFACE LOW PUSHES EAST ACROSS NEW ENGLAND TONIGHT...THE
TRAILING COLD FRONT WILL DRIFT SOUTH ACROSS THE CWA. ONGOING
CONVECTION SHOULD TAPER OFF OVERNIGHT...BUT MOISTURE LINGERING
BEHIND THE FRONT COULD KEEP A FEW SHOWERS GOING THROUGH THE
OVERNIGHT HOURS.

TEMPERATURES TODAY ARE EXPECTED TO RANGE FROM UPPER 70S ACROSS THE
NORTH COUNTRY TO THE MID 80S ACROSS THE SOUTHERN TIER AND UPPER
GENESEE VALLEY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
THE UPPER LEVEL TROUGH IS EXPECTED TO SHIFT EASTWARD INTO THE LOWER
GREAT LAKES REGION DURING THE PERIOD. LACK OF INSTABILITY EARLY
FRIDAY LIKELY BRINGING A RELATIVE LULL IN CONVECTIVE POTENTIAL FOR
THE FIRST HALF OF THE DAY. HOWEVER...WE SHOULD HAVE BETTER CHANCES
TO SEE CONVECTION DEVELOP DURING THE AFTERNOON AND INTO THE EARLY
EVENING...WHEN STEEPER LAPSE RATES DEVELOP DUE TO THE COMBINATION
OF DAYTIME HEATING AND THE ARRIVAL OF COOLER AIR ALOFT. THE BEST
CHANCES FOR MORE ORGANIZED CONVECTION WILL BE ALONG ANY LAKE
BREEZE CONVERGENCE ZONES. UPPER LEVEL TROUGH AXIS WILL CROSS
WESTERN AND CENTRAL NEW YORK SATURDAY. EMBEDDED SHORTWAVE ROTATING
THROUGH BASE OF THE TROUGH WILL BRING THE POTENTIAL FOR ADDITIONAL
CONVECTION...ESPECIALLY FOR THE FIRST HALF OF THE DAY.

SEASONABLE TEMPERATURES EXPECTED BOTH FRIDAY AND SATURDAY WITH HIGHS
BOTH DAY IN THE UPPER 70S TO LOWER 80S...ALTHOUGH MAY BE A BIT
COOLER OVER THE HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE UPPER TROF WILL EXIT TO THE EAST SATURDAY NIGHT...ALLOWING HIGH
PRESSURE TO BUILD IN AT THE SURFACE. THIS HIGH WILL INFLUENCE OUR
WEATHER SUNDAY AND MONDAY...BRINGING FAIR WEATHER AND SEASONABLE TO
SLIGHTLY ABOVE NORMAL TEMPERATURES. MODEL AGREEMENT IS ABOVE
AVERAGE...WITH 12Z RUNS OF THE GFS/EUROPEAN/GGEM CLOSE IN THEIR
SOLUTIONS WITH RESPECT TO WESTERN NEW YORK.

AN UPPER TROF IS EXPECTED TO DEEPEN ACROSS THE REGION TUESDAY INTO
WEDNESDAY...WITH GENERAL MODEL AGREEMENT ON THIS PATTERN...HOWEVER MODELS
BEGIN TO DIFFER ON THE SPECIFICS. GIVEN THIS IS A FAIRLY SUBTLE AND
PERSISTENT FEATURE...WILL SIMPLY CARRY 30 POPS TUESDAY AND
WEDNESDAY...NOTING THAT THE SPECIFICS WILL PROBABLY MEANDER FROM RUN
TO RUN UNTIL THE EVENT GROWS CLOSER.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS MORNING
AS LOW PRESSURE MOVES EAST FROM LAKE HURON. WHILE MAINLY VFR
CONDITIONS WILL PREVAIL TODAY...THUNDERSTORMS WILL OCCASIONALLY
LOWER VSBYS TO MVFR/IFR LEVELS.

ALONG WITH THE THREAT OF CONVECTION...A SOUTHWEST LOW LEVEL JET OF
40-50KTS WILL PRODUCE LOW LEVEL WIND SHEAR CONDITIONS THIS MORNING
FOR ALL SITES BUT KART.

TONIGHT...THE COLD FRONT THAT IS TRAILING THE LOW WILL DROP SLOWLY
TO THE SOUTH. A NORTHERLY FLOW OF MOIST AIR BEHIND THE FRONT WILL
LIKELY RESULT IN MORE WIDESPREAD MVFR OR IFR CONDITIONS.

OUTLOOK...
FRIDAY AND SATURDAY...MAINLY VFR WITH CHANCES FOR SHRA. SUNDAY AND
MONDAY...VFR

&&

.MARINE...
A WARM FRONT WILL LIFT NORTH ACROSS WESTERN NEW YORK AND APPROACH
THE SOUTH SHORES OF LAKE ONTARIO BY 12Z. AN AREA OF SHOWERS AND
THUNDERSTORMS FORMING ALONG THIS FRONT COULD RESULT IN OCCASIONAL
STRONG WIND GUSTS ON THE LAKES EARLY THIS MORNING...ESPECIALLY ON
LAKE ERIE.

OTHERWISE...INCREASING SOUTHWEST WINDS BEHIND THE FRONT WILL IMPACT
THE EASTERN SHORES OF LAKE ERIE LATE TONIGHT THROUGH A GOOD PART OF
THURSDAY. A SCA WILL CONTINUE FOR LAKE ERIE TODAY FOR WINDS AND
WAVES ABOVE SMALL CRAFT CRITERIA.

SOMEWHAT UNSETTLED WEATHER IS EXPECTED TO PERSIST ON BOTH LAKES
TONIGHT AND FRIDAY.

&&

.CLIMATE...
THE 0.31 INCHES OF RAIN THAT FELL AT THE BUFFALO AIRPORT AFTER
MIDNIGHT...AND BEFORE 7 AM LST THIS MORNING MARKS THE FIRST TIME IN
43 DAYS THAT A TENTH OF AN INCH OF RAINFALL HAS FALLEN AT THE
BUFFALO AIRPORT. THE LAST TENTH OF AN INCH OR GREATER RAINFALL AT
BUFFALO WAS ON JUNE 12TH (0.25"). THIS IS THE SECOND LONGEST
STRETCH OF DAYS ON RECORD IN BUFFALO WITHOUT A TENTH OF AN INCH OF
PRECIPITATION...ONLY EXCEEDED BY A 47 DAY STRETCH BACK IN THE LATE
SUMMER OF 1876.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ040-
         041.

&&

SYNOPSIS...TJP
NEAR TERM...THOMAS/TJP
SHORT TERM...TMA
LONG TERM...APFFEL
AVIATION...TJP
MARINE...TJP
CLIMATE...THOMAS
Hazardous weather outlook, Jul 26, 12:21 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT THU JUL 26 2012

NYZ001>008-010>014-085-271730-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
121 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS WITH HEAVY RAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-271730-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
121 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-271730-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
121 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS WITH HEAVY RAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-271730-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
121 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS WITH HEAVY RAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Local storm report, Jul 26, 9:06 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1006 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     MARINE TSTM WIND 3 WNW IRONDEQUOIT       43.25N  77.59W
07/26/2012  M40 MPH          MONROE             NY   C-MAN STATION

&&

EVENT NUMBER BUF1200194

WCH
Local storm report, Jul 26, 9:07 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     MARINE TSTM WIND OLCOTT                  43.34N  78.72W
07/26/2012  M53 MPH          LOZ042             NY   C-MAN STATION

&&

EVENT NUMBER BUF1200195

WCH
Special weather statement, Jul 26, 12:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
107 PM EDT THU JUL 26 2012

NYZ019>021-261815-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-
107 PM EDT THU JUL 26 2012

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN TIER...

* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES NORTHEAST OF DUNKIRK TO 28 MILES WEST
  OF FINDLEY LAKE...AND MOVING EAST AT 55 MPH.

THESE STORMS WILL CROSS THE WESTERN SOUTHERN TIER THROUGH 230 PM EDT
AND WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL
AND/OR DAMAGING WINDS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS WITH E CROSSING OF
THESE STORMS.

LAT...LON 4227 7977 4242 7946 4247 7942 4252 7929
      4250 7900 4242 7892 4249 7849 4245 7772
      4242 7772 4199 7849 4199 7958 4200 7977

RSH

The radar

The Buffalo radar (KBUF), 112 km away, was scanning. The volume nearest the first event began at 17:32 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chautauqua

When
July 26, 12:30 PM EST
Where
Chautauqua County, 0.86 mi SW of Sherman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.160, -79.590

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Chautauqua

When
July 26, 12:30 PM EST
Where
Chautauqua County, 0.86 mi SW of Sherman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.160, -79.590

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Chautauqua

When
July 26, 12:40 PM EST
Where
Chautauqua County, 2.16 mi WSW of Summerdale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.210, -79.610

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:04 PM EST
Where
Cattaraugus County, 0.69 mi S of Randolph
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.160, -78.980

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:04 PM EST
Where
Cattaraugus County, 0.86 mi NW of Ellicottville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.280, -78.680

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:21 PM EST
Where
Cattaraugus County, 1.68 mi WSW of West Salamanca
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.160, -78.780

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 1:25 PM EST
Where
Allegany County, 2.31 mi NNE of Oramel
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
42.400, -78.110

The public reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:32 PM EST
Where
Cattaraugus County, 0.51 mi W of Limestone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.020, -78.630

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 1:34 PM EST
Where
Allegany County, Angelica
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.300, -78.020

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:36 PM EST
Where
Cattaraugus County, 2.07 mi NE of Four Mile
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
42.040, -78.440

The public reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 1:40 PM EST
Where
Allegany County, 0.69 mi S of Belmont
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.220, -78.030

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:40 PM EST
Where
Cattaraugus County, Olean
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
42.080, -78.430

A trained spotter reported trees down and an awning torn off a building.

Thunderstorm Wind, Cattaraugus

When
July 26, 1:47 PM EST
Where
Cattaraugus County, 0.86 mi NW of Portville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.040, -78.340

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 1:55 PM EST
Where
Allegany County, Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.070, -78.170

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 1:57 PM EST
Where
Allegany County, Wellsville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.120, -77.950

Law enforcement reported numerous trees and wires down.

Thunderstorm Wind, Allegany

When
July 26, 2:03 PM EST
Where
Allegany County, 0.69 mi S of Alma
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.010, -78.050

Law enforcement reported numerous trees and wires down. A tree fell on a vehicle.

Thunderstorm Wind, Allegany

When
July 26, 2:15 PM EST
Where
Allegany County, 0.69 mi N of Whitesville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.040, -77.770

Law enforcement reported numerous trees and wires down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405201, 405202, 405203, 405204, 405206, 405207, 405209, 405211, 405212, 405214, 405215, 405217, 405218, 405219, 405220, 405221, 405222.